Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 387, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 25, 2016, 6:02 PM CDT for Lamar County, Mississippi. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2016, 6:02 PM CDT (23:02 UTC)
- Expired
- Sep 25, 2016, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 6:05 PM CDT | TSTM WND DMG | 3 W Purvis, MS | TREE DOWN ON MITCHELL ROAD. |
| Sep 25, 6:10 PM CDT | TSTM WND DMG | 5 W Purvis, MS | SCATTERED TREES DOWN IN LAMAR COUNTY...REPORTED BY LAMAR SO |
| Sep 25, 6:15 PM CDT | TSTM WND DMG | 2 Wnw Lumberton, MS | TREE DOWN ACROSS WEST MAIN/HIGHWAY 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WUUS54 KJAN 252302
SVRJAN
MSC073-252345-
/O.NEW.KJAN.SV.W.0387.160925T2302Z-160925T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT SUN SEP 25 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...OR
13 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PINE RIDGE AROUND 605 PM CDT.
BAXTERVILLE AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3122 8965 3122 8935
3101 8935 3101 8942 3098 8943 3098 8948
TIME...MOT...LOC 2302Z 071DEG 9KT 3113 8947
HAIL...1.00IN
WIND...60MPH
$$
EEC2 follow-up statements
742
WWUS54 KJAN 252327
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT SUN SEP 25 2016
MSC073-252345-
/O.CON.KJAN.SV.W.0387.000000T0000Z-160925T2345Z/
LAMAR MS-
627 PM CDT SUN SEP 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN LAMAR COUNTY...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BAXTERVILLE...OR 16 MILES EAST OF SANDY HOOK...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON AND BAXTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3122 8965 3122 8945
3100 8942 3098 8943 3098 8948
TIME...MOT...LOC 2327Z 071DEG 9KT 3110 8954
HAIL...1.00IN
WIND...60MPH
$$
NF853
WWUS54 KJAN 252342
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT SUN SEP 25 2016
MSC073-252351-
/O.EXP.KJAN.SV.W.0387.000000T0000Z-160925T2345Z/
LAMAR MS-
642 PM CDT SUN SEP 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAMAR COUNTY WILL
EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHWESTERN LAMAR COUNTY UNTIL 715 PM CDT.
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3122 8965 3122 8945
3100 8942 3098 8943 3098 8948
TIME...MOT...LOC 2340Z 071DEG 9KT 3110 8954
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:12 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 25, 4:12 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Jackson MS 412 PM CDT SUN SEP 25 2016 .SHORT TERM... Tonight through Wednesday morning... Another warm afternoon is ongoing across the region today due to upper ridging and anomalously warm 850mb temps, with some areas approaching the 97th to 99th percentile, based on the NAEFS/GFS ensembles. The region has mixed out well today with dewpoints in the low to mid 60s and highs peaking in the mid to upper 90s, with some near the century mark in east Mississippi. However, increased convection and clouds has held some areas back today on potential for heating. Overall lapse rates are slightly better than yesterday but still weak flow will preclude any issues for stronger storms. Warm and humid night is in store tonight as lows will be above normal. The first feel of fall is on its way as a large longwave trough is moving through the central to northern Plains. This is helping the cold front to move into the central Plains. Global models are in good agreement that the upper ridging will quickly break down over the Mid- Mississippi Valley and shift east while the occluded surface low moves slowly through the northern Great Lakes into southern Canada. There looks to be enough northern stream energy for the cold front to move to our north and east tonight into the mid-Atlantic states and into tomorrow. This front will gradually move in tonight into the Delta and into near I-20 around 12Z Monday morning. Due to increased moisture advection and PW's increasing to near an inch and three quarters, scattered showers and storms are possible tomorrow. Due to the best lift remaining to our north, not expecting much in the way of rainfall across the area, generally less than a tenth of an inch. Expect convection to weaken after sunset and shift into the southeast as the front moves through. Highs will be somewhat cooler due to increasing clouds and convection around Monday but compressional warming and warm temperatures aloft ahead of the front in the east and south could make for continued mid 90s possible while areas in the northwest will only be in the upper 80s. Went slightly warmer in the east and south where it will be warmer boundary layer temperatures. Drier air with PW's approaching around or less than a half inch will begin its quick push to the south Monday in the north and the best surge of anomalously dry air on Tuesday and Wednesday. The front will stall near our southeast so some showers and storms can't be ruled out in the southeast Tuesday but overall decreasing clouds will lead to a nice afternoon with highs only in the low to mid 80s. Lows will fall into the upper 50s in the north to low to mid 50s areawide Wednesday morning, which are some 5-7 degrees below normal. The front looks to not bring significant rainfall and there could be some fire weather issues around Tuesday to Wednesday with such dry conditions. It's too far out in the HWO and winds may be light enough to preclude any fire weather issues but will need to be monitored as we get closer. /DC/ .LONG TERM... Wednesday through Saturday... The models continue to diverge at the latter part of the work week as the Euro takes the upper trough and spins it down into the southeast US. The GFS and Canadian takes the northern stream trough and pushes it into the eastern Sea Board by Friday. Both models bring upper ridging back to the region for Thursday through Saturday, while the European model cuts off the upper low as it spins down to the Tennessee Valley Thursday into Friday before it lifts the cut off low into the Great Lakes region by Saturday night. The Euro solution would result in some cooler temps for the region especially during the day. With the persistent progressive solutions of the GFS and Canadian along with their ensembles, will continue to favor that solution but went slightly warmer due to decent mixing possible. In the wake of the front PW's will be less than one inch with a deep layer dry air which will suppress our rain chances for Wednesday through Saturday. With low dewpoints, minimum humidities during the afternoons will be on the low side, but surface winds will be light during this dry period. Also in the wake of the front models continue to show some relief at night with nightly lows in the 50s and 60s. Daily high temps will cool into the lower to middle 80s for the rest of the period. /17/DC/ && .AVIATION...Despite some isolated convection developing across portions of the area this afternoon, VFR flight categories continue to prevail at all TAF sites. Flight categories could briefly be reduced to MVFR/IFR status if convection is observed on station. Conditions will quickly rebound once activity has exited the area or dissipated. These isolated showers and storms will dissipate around 00Z this evening. VFR categories are anticipated tonight and into Monday morning. Some patchy ground fog is possible across the area around sunrise Monday, but visibilities are currently not expected to be impacted. Winds will be light to calm overnight. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 91 64 82 / 16 27 14 10 Meridian 69 94 64 85 / 14 31 23 11 Vicksburg 71 90 63 83 / 18 27 11 8 Hattiesburg 71 93 68 86 / 16 29 23 17 Natchez 70 89 64 81 / 18 28 16 9 Greenville 71 86 60 81 / 20 26 9 4 Greenwood 69 88 60 81 / 15 27 11 6 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DC/17/19
Hazardous weather outlook, Sep 25, 1:57 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT SUN SEP 25 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 157 PM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Sep 25, 4:06 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 SW OVETT 31.44N 89.08W
09/25/2016 E0.50 INCH JONES MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED BY VOLUNTEER FIRE DEPARMENT NEAR
OVETT. RELAYED BY EMERGENCY MANAGER.
&&Special weather statement, Sep 25, 4:21 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT SUN SEP 25 2016 MSZ066-252145- JONES MS- 421 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JONES COUNTY UNTIL 445 PM CDT... AT 421 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ELLISVILLE...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAUREL...ELLISVILLE AND MOSELLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3169 8936 3170 8910 3147 8910 3146 8938 TIME...MOT...LOC 2121Z 003DEG 10KT 3161 8925 NF
Special weather statement, Sep 25, 4:57 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT SUN SEP 25 2016
MSZ066-252230-
JONES MS-
457 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
530 PM CDT...
AT 456 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LAUREL...MOVING SOUTHWEST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAUREL...ELLISVILLE AND HEBRON AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3171 8938 3181 8923 3181 8913 3178 8909
3173 8909 3155 8919
TIME...MOT...LOC 2156Z 044DEG 12KT 3175 8918
NFSpecial weather statement, Sep 25, 5:01 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT SUN SEP 25 2016
MSZ074-252230-
FORREST MS-
501 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FORREST COUNTY
UNTIL 530 PM CDT...
AT 500 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MCLAURIN TO NEAR BROOKLYN. MOVEMENT
WAS SOUTH AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCK HILL...BROOKLYN...MAXIE AND MCLAURIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3110 8935 3112 8935 3121 8920 3116 8914
3100 8915 3100 8914 3091 8914 3091 8916
TIME...MOT...LOC 2200Z 020DEG 6KT 3114 8924 3103 8911
NFSpecial weather statement, Sep 25, 5:31 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT SUN SEP 25 2016
MSZ066-073-074-252300-
LAMAR MS-JONES MS-FORREST MS-
531 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST...
NORTHEASTERN LAMAR AND SOUTHWESTERN JONES COUNTIES UNTIL 600 PM
CDT...
AT 531 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EASTABUCHIE TO NEAR HATTIESBURG.
MOVEMENT WAS SOUTHWEST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS AND RAWLS SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3111 8940 3143 8952 3143 8940 3150 8940
3152 8933 3125 8921
TIME...MOT...LOC 2231Z 049DEG 13KT 3146 8936 3127 8928
NFSpecial weather statement, Sep 25, 5:47 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SUN SEP 25 2016
MSZ065-066-073-074-252330-
LAMAR MS-COVINGTON MS-JONES MS-FORREST MS-
547 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST...LAMAR...
SOUTHEASTERN COVINGTON AND SOUTHWESTERN JONES COUNTIES UNTIL 630 PM
CDT...
AT 546 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SANFORD TO 7 MILES
SOUTHEAST OF LUMBERTON. MOVEMENT WAS WEST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLLINS...WEST HATTIESBURG...PURVIS...LUMBERTON...
SUMRALL...SANFORD...ROCK HILL...RAWLS SPRINGS AND SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3101 8955 3100 8956 3168 8958 3164 8932
3091 8924 3091 8934
TIME...MOT...LOC 2246Z 070DEG 4KT 3159 8941 3094 8935
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:21 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Sep 25, 4:57 PM CDT | Special Weather Statement | JAN | Jones | 33 min |
| Sep 25, 5:01 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Sep 25, 5:31 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Sep 25, 5:47 PM CDT | Special Weather Statement | JAN | Covington, Lamar | 43 min |
| Sep 25, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 51 min |
| Sep 25, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 46 min |
| Sep 25, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.